Antipsychotic drugs.

Started by

5 Comments

I'd like to hear about them. Mom is recently on seroquel and is still having outbursts.
She threw her walker last nite. When grandkids came she told them to go away and leave her alone. Broke their hearts. Age 6, 11, 12.
Mom starts on a low dose of resperadol(sp) tomorrow. I will keep you posted. This is totally against everything I want to do, but I am at a no win solution. Nothing makes her sleep and she is very agitated and she has to have sleep. If she was someone who stayed in her room and didn't bother anyone, it would be different, but my Mom likes to roam the halls in her "Merry-walker" and she goes 23 hours a day....so something has to be done. I just pray I am doing the right thing.
Oh my, we have the same mom. My mom roams and rams her walker into anything in her way. The corners of our walls are all banged up
I'll look up what they are putting your mom on. I'm new to the anti psych drugs. I know they have to control her but I don't want her to be a zoombie ;(
Hang in there..I have tried many types of meds for mom. Lorazepam works but makes her really sluggish, so hard to transfer and walk. They recently prescribed Haloperidol and she takes that at bed time. I only have to give her a few drops of the liquid and it has worked pretty good so far. But if she is on medicare they may not want to give you that until all other meds are tried.
My mom was the same..up every hour on the hour. It's very tiresome for the both of you. I know it's hard to have to drug them..but it's so much more calming and relaxing to them and better for your state of mind also. I tried so many things before giving her the drugs and nothing worked...I was at my wits end. Sleep is a wonderous thing when you finally achieve the right mix. Good luck.
Hi all. My mom takes a med cocktail of trazodone, prozac, and perphenazine. (The perphenzine is the anti-psychotic in the mix). I just wanted to chime in and say that I agree 100% with msdaizy's comments, above.

A body absolutely must have sleep, or it will not function well for long. If the medication is what it takes to help them get that rest, allow it to be.

I wanted to also mention that if your mom's appear groggy on the medication they are on, please don't give up. Most of the time, unwanted side effects like that do wear off after a relatively short period of time.

Remember, you don;t want to see your mom laying in bed because she's broken her ankle during one of her late-night walks. Much better to see that she's laying in bed because she's sleeping peacefully and comfortably, right?

Hope this helps some.
XO

Keep the conversation going (or start a new one)

Please enter your Comment

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support